Avert/Robinul

#1
Hello

I have been taking Avert/Robinul (glycopyrrolate) for the last couple of years to reduce excessive sweating. In late November I ran out of Avert and there was a period of about 3 weeks where I didn't take it. During this time I found myself sweating far more than I ever had prior to taking the medication for the first time. Has anyone else experienced this?

Also, I was doing okay with 2mg in the morning and 2mg at night, but now it seems this isn't as effective. Have others had to up their dosage after a long period on the medication? The reason I take it at night is that Paxil/Seroxat (paroxetine) causes night sweats for me.

Cisco
 
#2
Sorry to hear that. I've been taking it for less than a year now and I had to up the dosage from 1.5mgs/day to 2 because it wasn't working as well. At this dose it's as effective as the first time I took it. I have asked others about the possibility of tolerance build-up and one fellow sufferer did experience loss of effectiveness but after a while decided to try it again and it worked. I take it almost everyday as I interact with people often. I do find however, that if I take it and then sleep; it loses all effectiveness..very weird and will ask the pharmacist about that.
Could the Paxil be counteracting the glycopyrrolate you're taking?

btw if you take Paxil for generalized anxiety disorder there's a very interesting medication I just recently read about that is not addiction forming and the side effects are a lot less severe:
Buspar (Buspirone):http://en.wikipedia.org/wiki/Buspar==

*I have also read St.John't Wort and b-complexes work very well for depression/anxiety..thought I'd share.
 
Last edited:
#3
Thanks for the reply!

I did wonder about my other medication reducing the effectiveness of Avert. I guess I will just have to try increasing the dose when I can afford to buy more, maybe to 2mg three times daily.

I take Paxil for social anxiety disorder. Initially I started out on Prozac, but that was useless. I asked my psychiatrist about BuSpar a couple of times but he didn't think the research supported its use in treating social anxiety. Paxil has helped a little so I've stuck with it for the last couple of years. I've considered benzodiazepines but decided against trying any because of their potential addictiveness and the Paxil makes me drowsy enough as it is that a benzo would probably put me to sleep! :)
 

batuska

Active member
#4
I've been using avert for 4 years now but not on a daily basis. I only take it when I'm sure I'm gonna be in an uncomfortable situation where I'll be sure to sweat, and I use iontophoresis + avert combination and it works out itself most of the time. About the sweating more on the days you don't take it; I sometimes think the same way, I guess your sweat glands have accumulated more water than the usual because you did not sweat for a period of time. There is also the psychological effect when you say to yourself "Man yesterday was so nice, I wish I took that pill today" and that kind of thinking triggers sweating more. Anyway hope everything works out for you.
 
Top